156606
BC  

Multiple overdoses in Nelson prompts alert

2 dead after toxic overdose

UPDATE 6:15 p.m.

The Nelson Police Department has confirmed the deaths of two individuals due to toxic overdoses in the community. 

Police responded to three separate calls for medical assistance at three separate locations for reports of street drug overdose over the weekend.

"Regrettably, two individuals passed away in spite of efforts to revive them performed by BC Ambulance, Nelson Fire Rescue Service and a Kootenay Lake Hospital Emergency Doctor on scene," states Sgt. Nate Holt in a news release. 

"The third individual was treated and transported to hospital where they remain under medical supervision."

Nelson Police Department released a public health advisory hours after the incidents but did not initially confirm that two people had died as family members were not yet notified.

"Nelson police recommend that the previous public warning remain in effect and would like to extend our condolences on behalf of Nelson Police Department staff and the community for the tragic loss that these families have incurred."

The police investigation remains underway.

 


ORIGINAL 4:33 p.m.
Interior health has put out an overdose alert as they received multiple reports of overdoses with "severe outcomes" in Nelson over the weekend

In a Facebook post the health authority said, "there is no specific substance known to be linked to these events but toxic drugs are circulating."

The Nelson Police Department also released a statement.

"NPD is warning the public to be aware of a toxic and deadly strain of drugs in the area. Users are advised not to use alone, to carry naloxone and to get drugs tested if possible. If you witness someone overdosing, call 911 immediately."

Interior Health has a list of safety measures to consider:

  • Test your drugs 
  • Use at an overdose prevention or supervised consumption site (information below).
  • Avoid using different drugs at the same time or using drugs and alcohol together.  
  • Don’t use alone. Leave door unlocked. Tell someone to check on you.
  • Test by using a small amount, then go slow. 
  • Carry a Naloxone kit and know how to use it. 

Also knowing the signs of overdose and how to respond. 

  • Signs of an OD: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.  
  • Call 9-1-1 immediately
  • Open airway and give rescue breaths
  • Give naloxone (Narcan) if you have it. 

 



More BC News

BC
156605
Vancouver Webcam
Webcam provided by windy.com
156675
Recent Trending
154524
156387
Castanet Proud Member of RTNDA Canada
156213